Institutional members access full text with Ovid®

Share this article on:

Piperacillin–Tazobactam-induced Adverse Drug Events in Pediatric Patients on Outpatient Parenteral Antimicrobial Therapy

Yusef, Dawood MD; Gonzalez, Blanca E. MD; Foster, Charles B. MD; Goldfarb, Johanna MD; Saracusa, Carla RN; Worley, Sarah MS; Sabella, Camille MD

The Pediatric Infectious Disease Journal: January 2017 - Volume 36 - Issue 1 - p 50–52
doi: 10.1097/INF.0000000000001351
Antimicrobial Reports

We report a significantly higher occurrence of adverse events associated with prolonged courses of piperacillin–tazobactam compared with other antibacterial agents used for pediatric outpatient parenteral antimicrobial therapy. These adverse events were characterized by a constellation of clinical findings including fever, hematologic abnormalities and transaminitis. Adverse events related to piperacillin–tazobactam should be considered in patients who develop a febrile illness associated with a prolonged course of therapy.

*Department of Pediatrics, Jordan University of Science and Technology, Irbid, Jordan; Center for Pediatric Infectious Diseases, Cleveland Clinic Children’s, Cleveland, Ohio; and Department of Quantitative Health Sciences, Cleveland Clinic, Cleveland, Ohio.

Accepted for publication March 21, 2016.

Data have been presented in part as a poster presentation at the 2014 IDWeek (Abstract # 760) meeting.

The authors have no funding or conflicts of interest to disclose.

Address for correspondence: Camille Sabella, MD, Center for Pediatric Infectious Diseases, Cleveland Clinic, 9500 Euclid Avenue-Desk S-25, Cleveland, OH 44195. E-mail: sabellc@ccf.org.

Copyright © 2017 Wolters Kluwer Health, Inc. All rights reserved.